Alert archive / Nevada / Wind Advisories in 2010
Wind Advisory 20, NWS Elko, NV
NWS Elko, NV issued this wind advisory at May 10, 2010, 3:13 PM PDT. It took effect at May 10, 2010, 7:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2010, 3:13 PM PDT (22:13 UTC)
- In effect from
- May 10, 2010, 7:00 PM PDT
- Expired
- May 11, 2010, 1:31 AM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 10, 3:27 AM PDT, 11 hours 46 minutes earlier.
Area forecast discussion, May 10, 3:27 AM PDT, 11 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 327 AM PDT MON MAY 10 2010 .SYNOPSIS...A STRONG STORM SYSTEM WILL APPROACH THE SILVER STATE THIS AFTERNOON...WITH SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF THE SURFACE COLD FRONT. COLDER AIR WILL RUSH INTO NEVADA TONIGHT DROPPING THE SNOW LEVELS TO 5000 FEET AT TIMES. WIDESPREAD SNOW AND RAIN IS EXPECTED ACROSS EASTERN NEVADA THROUGH TUESDAY. WARMER AND DRIER WEATHER WILL RETURN LATER IN THE WEEK. && .SHORT TERM...MONDAY THROUGH WEDNESDAY NIGHT. WATER VAPOR IMAGERY SHOWS THE IMPRESSIVE PACIFIC CLOSED LOW OFF THE OREGON COAST THIS MORNING. RUC ANALYSIS INDICATES A 531 1000-500MB THICKNESS IN THE CENTER OF THE COLD POOL ALOFT WITH THIS SYSTEM. THIS IS VERY COLD MARITIME POLAR AIRMASS...WHICH COMBINED WITH ALMOST MID-MAY SUN ANGLE...SHOULD GIVE US QUITE A DYNAMIC SYSTEM TONIGHT THROUGH TUESDAY NIGHT. HIGH AND MID LEVEL MOISTURE WILL STREAM INTO THE REGION TODAY...WITH SHOWERS AND ISOLD TSTMS BREAKING OUT BY AFTERNOON...AS THE COLD FRONT MOVES INTO NORTHWESTERN NV. THE REAL ACTION IS EXPECTED TO BEGIN AROUND MIDNIGHT AS THE 545DAM LOW DIVES ACROSS SOUTHERN NV...SPAWNING SURFACE CYCLOGENESIS OVER THE UT/NV BORDER. STRONG AREA OF BAROCLINICITY WILL DEVELOP OVER EASTERN NV...WITH -8 TO -10C 700MB TEMPS MOVING INTO NV ON NORTHWEST FLOW. THE CAA AND EVAPORATION COOLING WILL ALLOW SNOW LEVELS TO RAPIDLY DROP AFT 06Z TO AROUND 5K. NOT EXPECTING TOO MUCH IN THE WAY OF ACCUMULATIONS BELOW 6K FT...ESPECIALLY ON THE WARM ROADWAYS...BUT TEMPS COULD COOL ENOUGH FOR SLUSHY ACCUMULATION ABOVE 6K. AS THE 500MB LOW SWINGS THROUGH NV MONDAY NIGHT...IT WILL SLOW UP WITH THE 700MB LOW CIRCULATION DEEPENING ACROSS NORTHERN NV. THIS LOOKS LIKE A VERY FAVORABLE 700MB TRACK FOR NORTHEASTERN NV...WITH STRONG MOIST NW UPSLOPE FLOW...THAT SHOULD FAVOR HIGH QPF AMOUNTS OVER NORTHERN ELKO COUNTY AND THE RUBY MOUNTAIN RANGES. THE ECWMF HAS BEEN VERY CONSISTENT WITH THIS SYSTEM...KEEPING A QPF BULLSEYE OF OVER AN INCH ACROSS ELKO COUNTY. 700MB LOW WILL FINAL BEGIN TO PULL AWAY DURING TUESDAY NIGHT...BRINGING THE WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW TO AND END. HAVE ISSUED A WWA FOR THE ZONE 034 AND 031 DUE TO THE ABOVE REASONING FROM 06Z-24Z TUESDAY. SHOWERS WILL LINGER INTO WEDNESDAY ACROSS THE EAST...WITH PARTIAL CLEARING BY WEDNESDAY NIGHT. .LONG TERM...THURSDAY THROUGH NEXT MONDAY. LARGE UPPER LEVEL TROUGH WILL BECOME VERY ELONGATED...STRETCHING FROM THE UPPER MIDWEST SOUTHWEST THROUGH UTAH AND NEVADA. MODELS ARE IN SOME AGREEMENT WITH THIS SCENARIO. AS A RESULT...STEEP LAPSE RATES WILL DEVELOP DURING THURSDAY...THEREFORE LEFT SLIGHT CHANCE POPS IN FOR THE EASTERN HALF OF THE FORECAST AREA. WARMING ALOFT COMMENCES FOR FRIDAY WITH 500 MB TEMPERATURES INCREASING TO AROUND -15C OR SO AND HAVE KEPT POPS BELOW 15 PERCENT. 700 MB TEMPERATURES WARM SEVERAL DEGREES FRIDAY OVER THURSDAY...RESULTING IN TEMPERATURES SLIGHTLY ABOVE NORMAL. MODELS HAVE BEEN CONSISTENT IN DEPICTING MORE SIGNIFICANT WARMING OCCURRING SATURDAY AND SUNDAY WITH VALLEY TEMPERATURES POSSIBLY SEEING THE MID TO UPPER 70S. && .AVIATION...MAINLY VFR CONDITIONS THROUGH THE MORNING WITH MVFR AT KELY EARLY MORNING. APPROACHING STORM SYSTEM FROM THE WEST WILL BRING INCREASING CHANCES FOR -SHRA/HIGH ELEVATION -SHSN AND ISOLATED -TSRA FROM WEST TO EAST BEGINNING AFTER 10/18Z. CONDITIONS WILL DIMINISH TO MVFR WITH LOCALLY IFR IN THE HEAVIEST SHOWERS. AFTER 11/00Z ACTIVITY WILL BECOME MORE INTENSE ACROSS EASTERN FORECAST AREA...EAST OF AND INCLUSIVE OF A BATTLE MOUNTAIN TO AUSTIN LINE. ACTIVITY TO WANE IN THE WEST AT THE END OF 24-HOUR PERIOD...BUT REMAIN IN THE EAST. WINDS SW-W15-25 WITH GUSTS AS HIGH AS 35KT SWITCHING TO THE NW AFTER 11/00Z. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 5 PM PDT TUESDAY ABOVE 6000 FEET FOR NORTHERN ELKO COUNTY. WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 5 PM PDT TUESDAY FOR RUBY MOUNTAINS/EAST HUMBOLDT RANGE. && 95/86/86
Hazardous weather outlook, May 10, 3:10 PM PDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 310 PM PDT MON MAY 10 2010 NVZ013-030>037-112215- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 310 PM PDT MON MAY 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG PACIFIC LOW CONTINUES TO MOVE DEEPER INLAND. THE PRECIPITATION SHIELD WILL IMPACT NORTHERN AND CENTRAL NEVADA...BRINGING A WINTRY MIX. GUSTY WINDS WILL ACCOMPANY THIS STORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THIS STORM WILL BE A MULTIPLE DAY EVENT. TUESDAY EXPECT THE SNOW LEVEL TO PLUMMET ACROSS THE REGION. ADDITIONALLY...EXPECT ANOTHER ROUND OF STRONG WINDS. SNOW SHOWERS WILL BEGIN TO TAPER OFF LATE TUESDAY. BY THE END OF THE WEEK...THE RIDGE WILL MOVE BACK INTO THE WEST...HELPING TEMPERATURES TO REBOUND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:58 AM PDT | Winter Weather Advisory | LKN | Elko, White Pine | 40 hr |
| May 10, 2:45 PM PDT | Wind Advisory | LKN | Elko, White Pine | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.